Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 30, 2013, 1:49 PM CDT for 4 parishes in Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2013, 1:49 PM CDT (18:49 UTC)
- Expired
- Mar 30, 2013, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Caldwell Parish, LA, Jackson Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 2:10 PM CDT | TSTM WND DMG | Jonesboro, LA | TREES DOWN IN DOWNTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836 WFUS54 KSHV 301849 TORSHV LAC013-021-049-127-301930- /O.NEW.KSHV.TO.W.0026.130330T1849Z-130330T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 149 PM CDT SAT MAR 30 2013 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL CALDWELL PARISH IN NORTH CENTRAL LOUISIANA... SOUTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA... THIS INCLUDES THE CITY OF JONESBORO... NORTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA... SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA... * UNTIL 230 PM CDT * AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JONESBORO...MOVING SOUTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DODSON...HUDSON AND SIKES. LAT...LON 3214 9216 3188 9239 3221 9284 3240 9267 TIME...MOT...LOC 1849Z 300DEG 33KT 3220 9260 $$ 05
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 10:28 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 30, 10:28 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1028 AM CDT SAT MAR 30 2013 .DISCUSSION... UPPER-LEVEL DISTURBANCE PUSHING EAST ACROSS THE REGION THIS MORNING WITH CONVECTION MAINLY CONFINED TO SOUTHERN ARKANSAS AND NORTH LOUISIANA. HOWEVER...WITH ADDITIONAL CONVECTION PUSHING SOUTHEAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS...MAINTAINED ELEVATED POPS ACROSS THE INTERSTATE 30 CORRIDOR FOR THIS UPDATE. REST OF THE FORECAST LOOKS ON TRACK. EXPECT MOSTLY CLOUDY SKIES THROUGHOUT THE DAY WITH TEMPERATURES APPROACHING 70 DEGREES. WITH SURFACE LOW LINGERING ACROSS CENTRAL TEXAS...COULD SEE ADDITIONAL WARM SECTOR SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA. /05/ && .AVIATION... SHORT WAVE TROUGH CENTERED OVER NW LA THIS SATURDAY MORNING TO PUSH E TO MS BY THIS SATURDAY EVENING. ACCORDINGLY EXPECT SLOW IMPROVEMENT FROM CURRENT IFR CEILINGS TO VFR CEILINGS AS PCPN ENDS FROM W TO E IN THE WAKE OF THIS TROUGH DURING LATE THIS SATURDAY MORNING AND THROUGH THIS EVENING. LOW CEILINGS AND VSBY TO RETURN FOR SUNDAY MORNING WITH CONTINUED MOIST SRLY FLOW AND YET ANOTHER SHORT WAVE TROUGH PASSAGE FOR SUNDAY. /VIII./ && .PREV DISCUSSION... /ISSUED 414 AM CDT SAT MAR 30 2013/ DISCUSSION... AN ACTIVE WEATHER SCENARIO EXPECTED FOR THE NEXT FIVE TO SIX DAYS ACROSS THE REGION. FOR TODAY...A STRONG SHORT WAVE IN NORTHWEST FLOW ALOFT WAS BEARING DOWN ON THE CWA. SHOWERS AND A FEW STRONG THUNDERSTORMS WILL BE LIKELY...MAINLY DURING THE MORNING HOURS. BY EARLY AFTERNOON...THE SYSTEM SHOULD BE EAST OF THE CWA...ALLOWING SOME BREAKS IN THE CLOUD COVER. THIS WILL KEEP TEMPERATURES FROM WARMING THROUGH MIDDAY...BUT STILL EXPECT READINGS TO REACH 70 TO 75 MOST AREAS THIS AFTERNOON. NEXT SHORT WAVE NOT FAR BEHIND...AND IT LOOKS LIKE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REACH THE AREA EARLY SUNDAY. THIS ROUND WILL ALSO BRING A SURFACE FRONT. HOWEVER...WITHOUT SUPPORT ALOFT...THE FRONT LOOKS LIKE IT WILL STALL...POSSIBLY NEAR INTERSTATE 20...CREATING A CONVERGENCE ZONE FOR ADDITIONAL CONVECTION THROUGH SUNDAY NIGHT AND EVEN INTO MONDAY. THEN LATE ON MONDAY...A STRONGER PUSH OF COLD AIR WILL FINALLY REACH THE REGION...DRIVING THE COLD FRONT TO NEAR THE GULF COAST ON TUESDAY. THIS WILL BE FOLLOWED BY A SHIFT IN UPPER PATTERN TO A MORE SOUTHWEST FLOW...AS A TROUGH DIGS INTO THE SOUTHERN ROCKIES. MOISTURE WILL OVERRIDE THE COLDER SURFACE AIR...SETTING UP AN ISENTROPIC RAIN EVENT. EXPECT PERIODS OF RAIN TO CONTINUE UNTIL THE UPPER TROUGH SHIFTS EAST OF THE REGION DURING THE DAY THURSDAY. MODELS ARE STILL IN FAIRLY GOOD AGREEMENT WITH THE PROGRESSION OF EVENTS THROUGH NEXT THURSDAY. HOWEVER...THE ECM NOW HAS THE DEEPER THROUGH OVER THE ARKLATEX BY 12Z THURSDAY. TEMPERATURES WILL REMAIN FAIRLY MILD UNTIL THE COLD AIR ARRIVES MONDAY NIGHT...WITH LOWS MOSTLY IN THE 50S AND LOWER 60S AND HIGHS IN THE 70S. AIRMASS BEHIND THE FRONT WILL BRING LOWS BACK INTO THE 40S MONDAY NIGHT WITH SOME 30S NORTHERN AREAS FOR THE MID WEEK PERIOD. HIGH TEMPERATURES WILL FALL INTO THE 50S AND 60S...BUT SHOULD WARM BACK INTO THE 70S FRIDAY. AVIATION... COMPLEX AND UNCERTAIN FCST TO SAY THE LEAST. LINE OF CONVECTION CURRENTLY MOVING ACROSS N TX SHOULD IS EXPECTED TO BE NEAR A KELD-KSHV/KLFK LINE AROUND THE START OF THE 12Z TAF PERIOD. CONVECTION HAS BEEN STRONG AND OCCASIONALLY SVR AT TIMES BUT SHOULD WEAKEN AS IT CONTINUES TO MOVE SEWD AND ENCOUNTERS A MORE STABLE AIRMASS. HOW FAR SOUTH AND EAST THE LINE CAN MAKE IT IS STILL UNCERTAIN AND WILL PROBABLY BE A LAST MINUTE DECISION FOR THE TAFS BUT SHWRS/TSTMS ASSOCIATED WITH THIS LINE WILL LIKELY CONTINUE TO AFFECT PORTIONS OF E TX AND LA INTO THIS AFTERNOON WHILE BECOMING MORE SCT IN NATURE. FARTHER NORTH...SCATTERED SHWRS/TSTMS OVER CNTRL OK MAY EVENTUALLY AFFECT SE OK/SRN AR AND HIGHER CHANCES FOR REDEVELOPMENT AFTER 31/00Z EXIST IN THIS AREA AS WELL. ABSENT ANY THE CONVECTION...CANNOT RULE OUT SOME LOW STRATUS AND MVFR CONDITIONS AT KLFK THROUGH 30/14Z. OTHERWISE...MOST TERMINALS SHOULD BE VFR FOR MOST OF THE TAF PERIOD BUT A SIMILAR SITUATION IS POSSIBLE EARLY SUNDAY MORNING AND THE DEVELOPMENT OF MVFR/IFR CIGS/VSBYS WILL BE POSSIBLE ONCE AGAIN. DETERIORATING CONDITIONS SHOULD BE EXPECTED WITH ANY TSTMS...INCLUDING IFR/LIFR CONDITIONS AND STRONG GUSTY WINDS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 59 75 59 76 / 70 20 70 40 20 MLU 70 57 74 56 73 / 80 20 80 60 40 DEQ 71 58 71 54 70 / 80 40 50 20 30 TXK 71 59 72 56 72 / 80 40 70 30 20 ELD 69 57 73 55 72 / 90 30 80 40 30 TYR 74 61 74 59 76 / 40 20 70 30 20 GGG 74 59 73 58 76 / 50 20 70 40 20 LFK 77 60 76 59 79 / 30 10 60 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/08/08
Hazardous weather outlook, Mar 30, 11:45 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SAT MAR 30 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT SAT MAR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTHEAST ACROSS PORTIONS OF THE FOUR STATE REGION THIS AFTERNOON. SMALL HAIL...GUSTY WIND AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS ADDITIONAL DISTURBANCES ALOFT AND A COLD FRONT MOVE INTO THE REGION. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. 05
In the hours before
Special weather statement, Mar 30, 1:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT SAT MAR 30 2013
LAZ013-019-301945-
JACKSON-WINN-
145 PM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JONESBORO...MOVING SOUTHEAST AT
30 MPH.
MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:21 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 54 min |
| Mar 30, 2:55 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Natchitoches, Red River | 65 min |
| Mar 30, 3:23 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 37 min |
| Mar 30, 3:43 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 62 min |
| Mar 30, 4:06 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Sabine | 54 min |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.